Alert archive / Oregon / Wind Advisories in 2006

Wind Advisory 2, NWS Portland, OR

November 10, 2006

NWS Portland, OR issued this wind advisory at Nov 10, 2006, 4:09 PM PST. It was in force for 111 min.

The area

The counties it named.

The facts

Issued
Nov 10, 2006, 4:09 PM PST (00:09 UTC)
Expired
Nov 10, 2006, 6:00 PM PST
In force
111 min
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 110009
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
409 PM PST FRI NOV 10 2006


ORZ002-004-110115-
/O.EXP.KPQR.HW.W.0020.000000T0000Z-061111T0000Z/
CENTRAL OREGON COAST-CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...FLORENCE...
GRANDE RONDE...TIDEWATER...SWISSHOME
409 PM PST FRI NOV 10 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING FOR THE CENTRAL OREGON COAST AND THE CENTRAL
OREGON COAST RANGE IS NO LONGER IN EFFECT.

$$

ORZ007-008-110200-
/O.EXP.KPQR.WI.Y.0001.000000T0000Z-061111T0000Z/
/O.NEW.KPQR.WI.Y.0002.061111T0009Z-061111T0200Z/
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...DALLAS...EUGENE...
CORVALLIS...ALBANY
409 PM PST FRI NOV 10 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CONTINUED THE WIND
ADVISORY FOR THE CENTRAL AND SOUTH WILLAMETTE VALLEY...WHICH IS IN
EFFECT UNTIL 6 PM PST THIS AFTERNOON.

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH ARE EXPECTED
UNTIL ABOUT 6 PM TODAY AHEAD OF A RATHER STRONG PACIFIC COLD
FRONT. DUE TO SATURATED SOILS FROM RECENT HEAVY RAINS AND
FLOODING...THESE WINDS COULD BREAK TREE LIMBS OR TOPPLE TREES
WHICH COULD LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

ORZ005-006-WAZ022-039-110115-
/O.EXP.KPQR.WI.Y.0001.000000T0000Z-061111T0000Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO...
PORTLAND...OREGON CITY...GRESHAM...LONGVIEW...KELSO...
CASTLE ROCK...VANCOUVER...BATTLE GROUND...WASHOUGAL
409 PM PST FRI NOV 10 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE LOWER COLUMBIA...GREATER PORTLAND METRO
AREA...I-5 CORRIDOR IN COWLITZ COUNTY...AND GREATER VANCOUVER AREA 
IS NO LONGER IN EFFECT.

$$
1 follow-up statement
000 
WWUS76 KPQR 110155
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
555 PM PST FRI NOV 10 2006


ORZ007-008-110300-
/O.EXP.KPQR.WI.Y.0002.000000T0000Z-061111T0200Z/
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
INCLUDING THE CITIES OF...SALEM...MCMINNVILLE...DALLAS...EUGENE...
CORVALLIS...ALBANY
555 PM PST FRI NOV 10 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

THE WIND ADVISORY FOR THE CENTRAL WILLAMETTE VALLEY AND THE SOUTH
WILLAMETTE VALLEY WILL EXPIRE AT 6 PM PST THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Nov 10, 2:30 PM PST, 1 hour 39 minutes earlier.

Area forecast discussion, Nov 10, 2:30 PM PST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 PM PST FRI NOV 10 2006

.SYNOPSIS...A VERY STRONG COLD FRONT MOVED INLAND BRINGING RAIN AND
WIND DURING THE DAY AND WINDS ARE STILL STRONG AHEAD OF IT THIS
AFTERNOON ALONG THE CENTRAL OREGON COAST AND THE COAST RANGE WITH
GUSTS 65 MPH OR MORE REPORTED AT SOME LOCATIONS...GUSTY WINDS WILL
ALSO CONTINUE IN THE WILLAMETTE VALLEY FOR A WHILE UNTIL THE FRONT
MOVES FATHER SOUTH AND EAST. SNOW LEVELS WILL FALL THIS AFTERNOON AND
TONIGHT AS THE COLD FRONT MOVES THROUGH THE CASCADES WITH SNOW
ACCUMULATING IN THE CASCADES NEAR AND BEHIND THE COLD FRONT.
GENERALLY COOL AND UNSETTLED WEATHER WILL PERSIST SATURDAY AND
SATURDAY NIGHT...THEN A POTENTIALLY VERY STRONG VERY WINDY LOW
PRESSURE SYSTEM IS EXPECTED TO APPROACH THE COAST LATER SUNDAY AND
SWING THROUGH THE FORECAST AREA SUNDAY NIGHT AND EARLY MONDAY. THIS
WEATHER SYSTEM COULD PRODUCE DAMAGING WINDS INLAND AS WELL AS THE
COAST. THE WEATHER WILL REMAIN UNSETTLED WITH ADDITIONAL SYSTEMS
THROUGH NEXT WEEK. WILLSON
&&

.SHORT TERM...A STRONG PACIFIC FRONTAL SYSTEM NEAR THE CENTRAL OREGON
COAST AND ACROSS THE FORECAST AREA COAST WILL CONTINUE TO MOVE SOUTH
AND EAST THIS AFTERNOON AND EVENING. STRONG WINDS HAVE BEEN REPORTED
ALONG THE COAST AND IN THE COAST RANGE NEAR AND AHEAD OF THE FRONT
AND THE CENTRAL OREGON COAST AND CENTRAL COAST RANGE ARE STILL
VULNERABLE TO HIGH WINDS FOR A COUPLE MORE HOURS...A LOW LEVEL WIND
JET AHEAD OF THE FRONT WITH OVER 50 KTS AT 850 MB AS THE FRONT MOVES
INLAND TO THE WILLAMETTE VALLEY THIS AFTERNOON THAT COULD GIVE GUSTS
UP TO THE 30 OR 40 MPH RANGE. WITH THE SATURATED SOILS WE COULD GET
TREE DAMAGE...AND WILL THUS A WIND ADVISORY FOR THE WHOLE INTERSTATE
5 CORRIDOR IS STILL IN EFFECT UNTIL 4 PM AND HAVE CONTINUED THE HIGH
WIND WARNING FOR THE CENTRAL OREGON COAST RANGE AND THE CENTRAL
OREGON COAST UNTIL AROUND 4 PM. THE OTHER FEATURE OF THIS SYSTEM
BESIDES WIND IS RAIN. SINCE 4 AM THIS MORNING 1.7 INCHES OF RAIN HAS
FALLEN AT LEES CAMP IN THE NORTH COAST RANGE. 2 INCHES IN 6 HOURS NOT
OUT OF THE QUESTION IN LIGHT OF THE 50 TO 60 KT 850 MB INFLOW. NOT
SURE IF THIS IS ENOUGH TO RENEW THE FLOODING...BUT A FLOOD WATCH WAS
ISSUED FOR THE WILSON NEHALEM AND SILETZ RIVERS AS THE MOST
VULNERABLE COASTAL RIVERS FROM 4 PM TODAY THROUGH SATURDAY.
ISSUED A SNOW ADVISORY FOR THE CASCADES AS SNOW LEVELS FALL NEAR
THE FRONT WITH A SHARP SLOPE TO THE COLD AIR AS THE FRONT MOVES
ACROSS THIS AFTERNOON AND TONIGHT. COOL SHOWERS WITH SNOW LEVELS
MOSTLY BELOW THE CASCADES PASSES ARE EXPECTED LATER TONIGHT AND
SATURDAY. THERE IS SHORT WAVE ACTIVITY ROTATING ABOUT THE PARENT LOW
IN THE GULF OF ALASKA THAT SWINGS THROUGH SATURDAY NIGHT INTO
SUNDAY THAT COULD PRODUCE SNOW ADVISORY ACCUMULATIONS IN AT LEAST
PART OF OUR CASCADES THEN AS WELL. AS IF THIS IS NOT ENOUGH...A VERY
STRONG LOW PRESSURE SYSTEM IS LOOKING MORE AND MORE LIKELY TO
APPROACH LATE SUNDAY AND MOVE THROUGH THE FORECAST AREA SUNDAY NIGHT.
CURRENT MODEL CONSENSUS TAKES THE SURFACE LOW CENTER INLAND THROUGH
WESTERN WASHINGTON...WITH VERY STRONG AND DAMAGING WINDS POSSIBLE
ALONG THE COAST...AND HIGH WINDS POSSIBLE ALSO INLAND. A HIGH WIND
OUTLOOK IS IN EFFECT FOR THAT. THERE IS A FLASH FLOOD WATCH ON THE
SANDY RIVER DUE TO A LOG JAM THERE. WILLSON

.LONG TERM... HEADING INTO THE EXTENDED PERIOD LATE SUN MODELS VARY
IN SOLUTIONS INDICATING A DEEPENING SYSTEM APPROACHING THE COAST BUT
ALL HAVE SOME TYPE OF WIND EVENT DEPICTED. A VERY STRONG WESTERLY
LEFT JET EXIT IS SHOWN AVAILABLE TO SPIN UP THE LOW OFFSHORE SUNDAY
AFTERNOON AND WESTERLY FLOW ALOFT AND WITH THE BAROCLINIC ZONE AHEAD
OF THE SURFACE LOW EXTENDING OUT TO THE SE...THERE WOULD SEEM TO BE
SOME POSSIBILITY OF THE LOW HEADING MORE DUE E SUN NIGHT THAN ANY OF
THE MODELS ARE CURRENTLY INDICATING. WILL KEEP WINDY CONDITIONS IN
FORECAST SUN NIGHT...AND WILL ALSO NEED TO WATCH THAT PERIOD FOR
HEAVY RAIN POTENTIAL AS AIR MASS WITH THIS SYSTEM APPEARS TO HAVE
TAPPED INTO SOME TROPICAL MOISTURE W OF HAWAII. MODEL SIMILARITIES
DIVERGE SUN NIGHT AND HAVING DIFFICULTY IN SHOWING CONSISTENCY EITHER
BETWEEN MODELS OR MODEL RUNS THROUGH REST OF EXTENDED. MAIN
SIMILARITY NOTED IN THE EXTENDED THEN IS A STRONG WESTERLY FLOW
ALOFT. GIVEN THE LACK OF CONFIDENCE WILL STAY WITH A HIGH WIND
OUTLOOK AND NOT UPGRADE TO A HIGH WIND WATCH FOR THAT WEATHER EVENT
YET. WILLSON
&&

.HYDRO...A FLOOD WATCH HAS BEEN ISSUED FOR THE COAST RIVERS WILSON
NEHALEM AND SILETZ FOR THROUGH SATURDAY.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...HIGH WIND WARNING CENTRAL OREGON COAST...AND CENTRAL OREGON
        COAST RANGE UNTIL 4 PM TODAY.
        WIND ADVISORY FOR THE WILLAMETTE VALLEY...THE LOWER COLUMBIA
         AND INTERSTATE 5 CORRIDOR...AND CLARK COUNTY UNTIL 4 PM
         TODAY.
        GALE  WARNING CAPE CASCADE HEAD TO FLORENCE UNTIL 5 PM.
        SMALL CRAFT ADVISORY CAPE SHOALWATER TO CASCADE HEAD THROUGH
         SATURDAY.
        SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH SATURDAY.
        SNOW ADVISORY SOUTH WASHINGTON CASCADES AND NORTH AND CENTRAL
         OREGON CASCADES THROUGH TONIGHT
        FLOOD WATCH WILSON SILETZ AND NEHALEM RIVERS TONIGHT.
        FLASH FLOOD WATCH SANDY RIVER TODAY AND TONIGHT.
        HIGH WIND OUTLOOK FOR LATE SUNDAY AND SUNDAY NIGHT.
&&

.PRELIMINARY POINT POPS...
AST +78998   PDX +68786    SLE +66786   EUG +66786

MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 10, 5:18 AM PST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
518 AM PST FRI NOV 10 2006

ORZ001-002-WAZ021-111430-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
518 AM PST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST OREGON AND
SOUTHWEST WASHINGTON COASTS.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR TODAY. GUSTS TO 60 OR 65 MPH
ARE POSSIBLE ESPECIALLY NEAR BEACHES AND COASTAL HEADLANDS. SEE
PDXNPWPQR FOR DETAILS.

A PERIOD OF HEAVY RAIN IS EXPECTED TODAY THAT WILL PRODUCE SHARP
RISES ON COASTAL RIVERS. A FEW MAY APPROACH FLOOD STAGE. SEE
PDXESFPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG DAMAGING WINDS ARE BECOMING INCREASINGLY LIKELY LATE SUNDAY
AND SUNDAY NIGHT BOTH ALONG THE COASTAL HEADLANDS AND BEACHES AND
IN THE COASTAL COMMUNITIES. SEE PDXSPSPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ005>008-WAZ022-039-111430-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
518 AM PST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WILLAMETTE VALLEY OF
NORTHWEST OREGON AND CLARK COUNTY AND THE INTERSTATE 5 CORRIDOR OF
SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR WIND GUSTS TO 45 MPH LATER THIS
MORNING AND AFTERNOON...EXACERBATED BY SATURATED SOILS FROM RECENT
HEAVY RAINS. SEE PDXNPWPQR FOR DETAILS.

A PERIOD OF HEAVY RAINS IS POSSIBLE TODAY WITH POSSIBLE SHARP
RISES ON AREA RIVERS. SEE PDXESFPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS ARE BECOMING INCREASINGLY POSSIBLE LATE SUNDAY AND
SUNDAY NIGHT. SEE PDXSPSPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ011-013-WAZ019-111430-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
518 AM PST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A PERIOD OF HEAVY RAIN IS LIKELY TODAY THAT MAY PRODUCE SHARP
RISES ON AREA RIVERS. SEE PDXESFPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING SNOW IS LIKELY SATURDAY INTO SUNDAY MORNING...
ESPECIALLY NORTH OF MOUNT JEFFERSON. THE SNOW LEVEL WILL BE NEAR
OR BELOW THE ELEVATION OF THE MAJOR PASSES THROUGH THE CASCADES.

STRONG WINDS ARE POSSIBLE OVER THE CASCADES SUNDAY NIGHT. SEE
PDXSPSPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ003-004-009-010-012-WAZ020-023-040-111430-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
518 AM PST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COAST RANGE...CASCADE
FOOTHILLS...AND WESTERN COLUMBIA GORGE OF NORTHWEST OREGON AND
SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A PERIOD OF HEAVY RAIN IS POSSIBLE TODAY THAT COULD CAUSE SHARP
RISES ON AREA RIVERS. SEE PDXESFPQR FOR DETAILS.

WINDS MAY GUST UP NEAR 45 MPH TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG POSSIBLY DAMAGING WINDS ARE BECOMING INCREASINGLY LIKELY
LATE SUNDAY AND SUNDAY NIGHT. SEE PDXSPSPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-111430-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
518 AM PST FRI NOV 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST OREGON AND
SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT FOR THIS MORNING. SEAS MAY APPROACH
20 FEET. SEE PDXCWFPQR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STORM FORCE WINDS ARE BECOMING INCREASINGLY LIKELY SUNDAY
AFTERNOON AND SUNDAY NIGHT...WITH SEAS EXCEEDING 20 FEET. SEE
PDXSPSPQR FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

In the hours before

Special weather statement, Nov 10, 11:03 AM PST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
1103 AM PST FRI NOV 10 2006

WAZ019-040-111915-
SOUTH WASHINGTON CASCADES-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER...
MOUNT ST. HELENS...TOUTLE...ARIEL...COUGAR
1103 AM PST FRI NOV 10 2006

...WIND FORECAST FOR MOUNT ST HELENS FOR PLANNING PURPOSES...

.SYNOPSIS...A VERY STRONG COLD FRONT WILL BRING MORE LOCALLY HEAVY
RAIN AND STRONG WIND SOUTHWEST WASHINGTON AND NORTHWEST
OREGON COAST AND COAST RANGES AND WILLAPA HILLS TODAY AND EARLY
TONIGHT...WITH A GUSTY WINDS OVER THE INTERIOR THIS AFTERNOON AS
WELL. GENERALLY COOL AND UNSETTLED WEATHER WILL PERSIST SATURDAY AND
SATURDAY NIGHT...WITH SNOW ACCUMULATING IN THE CASCADES NEAR AND
BEHIND THE COLD FRONT. THEN A POTENTIALLY VERY STRONG VERY WINDY LOW
PRESSURE SYSTEM IS EXPECTED TO APPROACH THE COAST LATER SUNDAY AND
SWING THROUGH THE FORECAST AREA SUNDAY NIGHT AND EARLY MONDAY. THIS
WEATHER SYSTEM COULD PRODUCE DAMAGING WINDS INLAND AS WELL AS THE
COAST. THE WEATHER WILL REMAIN UNSETTLED WITH ADDITIONAL SYSTEMS
THROUGH NEXT WEEK. WILLSON
&&
=================================================================
KEY TO DECODING THE WIND DATA... FORMAT... 168025 WHERE FIRST
THREE DIGITS ARE THE WIND DIRECTION AND THE LAST THREE DIGITS ARE
THE WIND SPEED. IN THIS EXAMPLE, WIND IS FROM 168 (SOUTH) AT 25
MPH.

***** ALL WIND DATA ARE IN MILES PER HOUR *****
==================================================================

SALEM OBSERVED BALLOON SOUNDING WINDS AT 0400 PST ON 11/10/06

   200 FT      180008 (MPH)
   400 FT      180013 (MPH)
  1000 FT      180023 (MPH)
  2000 FT      190033 (MPH)
  2500 FT      195036 (MPH)
  3000 FT      200040 (MPH)
  4000 FT      205043 (MPH)
  4700 FT      210043 (MPH)
  6000 FT      215041 (MPH)
  7000 FT      215045 (MPH)
  8000 FT      220048 (MPH)
  9000 FT      225048 (MPH)
  9800 FT      230048 (MPH)
 12000 FT      245053 (MPH)
 14000 FT      250058 (MPH)
 16000 FT      250059 (MPH)
 18300 FT      250064 (MPH)
 19000 FT      250064 (MPH)
 20000 FT      255063 (MPH)
 23600 FT      270071 (MPH)
 25000 FT      275069 (MPH)
 30000 FT      285084 (MPH)
 30000 FT      285091 (MPH)
 32000 FT      285111 (MPH)
 33000 FT      285092 (MPH)
 33800 FT      285093 (MPH)
 35000 FT      280094 (MPH)
 38400 FT      265090 (MPH)
 39000 FT      265090 (MPH)

FORECAST WINDS FOR MOUNT ST HELENS

ELEV.   11/10 0400PST  11/10 1600PST  11/11 0400PST  11/11 1600PST
  3000         179032         226031         242021         238028
  6000         195048         249041         256026         257039
  9000         217057         258044         261029         265040
 12000         238056         250051         266030         276046
 15000         243059         241069         265035         284054
 18000         247061         237089         263042         290060
 21000         253070         236105         257049         296072
 24000         259081         236114         253055         298089
 27000         264090         240124         250062         296099
 30000         270100         241139         249067         294100
 33000         273116         239140         251070         293094
 36000         270108         241135         255070         290086
 39000         269095         246122         257070         287082
 42000         269079         252102         258070         285080
 45000         267068         256086         259067         284077
 48000         264061         256072         260061         282074
 51000         261055         256059         260054         281070
Special weather statement, Nov 10, 1:30 PM PST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
130 PM PST FRI NOV 10 2006

ORZ001>013-WAZ019>023-039-040-111500-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...GRANDE RONDE...
SWISSHOME...ST. HELENS...CLATSKANIE...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...DALLAS...EUGENE...
CORVALLIS...ALBANY...HOOD RIVER...CASCADE LOCKS...MULTNOMAH FALLS...
SANDY...SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP...
DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE...
MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...MOUNT ST. HELENS...
FRANCES......RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO...
CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND...
WASHOUGAL...COUGAR

130 PM PST FRI NOV 10 2006

...HIGH WIND OUTLOOK FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FOR LATE SUNDAY AND SUNDAY NIGHT...

COMPUTER MODELS ARE COMING INTO AGREEMENT ON THE POSSIBILITY OF A
SIGNIFICANT WIND EVENT FOR SOUTHWEST WASHINGTON AND NORTHWEST OREGON
LATE SUNDAY AND SUNDAY NIGHT. CURRENT TRENDS OF THE COMPUTER MODELS
SHOW A VERY DEEP LOW PRESSURE CENTER COMING ONSHORE ACROSS SOUTHWEST
WASHINGTON SUNDAY NIGHT. IF THIS OCCURS...IT COULD PRODUCE VERY
STRONG AND DAMAGING WINDS ALONG THE COAST AND OVER THE COASTAL
MOUNTAINS AND EVEN IN THE CASCADES. WINDS COULD ALSO GUST TO AT
LEAST 60 MPH IN THE INLAND VALLEYS...WHICH COULD PRODUCE SIGNIFICANT
PROPERTY DAMAGE. DAMAGE COULD BE EXACERBATED BY THE VERY WET SOILS
FROM THE PERSISTENT RAINFALL AND FLOODING OF THE PAST SEVERAL DAYS.

A HIGH WIND OUTLOOK IS ISSUED TO ALERT USERS OF THE POTENTIAL
THAT A HAZARDOUS WINDSTORM MAY DEVELOP. IF CONDITIONS CONTINUE TO
PROGRESS TOWARD DEVELOPING HIGH WINDS SUNDAY AFTERNOON AND SUNDAY
NIGHT THEN A HIGH WIND WATCH WILL BE ISSUED LATE TONIGHT OR
SATURDAY. PEOPLE ARE ENCOURAGED TO CONTINUE TO MONITOR THE LATEST
FORECASTS AND DISCUSSIONS ON THIS POTENTIALLY DAMAGING HIGH WIND
EVENT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
Local storm report, Nov 10, 2:55 PM PST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
255 PM PST FRI NOV 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST CAPE DISAPPOINTMENT     46.27N 124.08W
11/10/2006  M58.00 MPH       PACIFIC            WA   COAST GUARD

            WIND GUST TO 58 MPH.

0900 AM     NON-TSTM WND GST 15 NW KELSO             46.28N 123.11W
11/10/2006  M60.00 MPH       COWLITZ            WA   OFFICIAL NWS OBS

            WIND GUST 60 MPH AT ABERNATHY MTN.

0900 AM     NON-TSTM WND GST CLATSOP SPIT            46.22N 124.00W
11/10/2006  M63.00 MPH       CLATSOP            OR   C-MAN STATION

            WIND GUST OF 63 MPH.

0200 PM     NON-TSTM WND GST 2 S NEWPORT             44.60N 124.05W
11/10/2006  M65.00 MPH       LINCOLN            OR   DEPT OF HIGHWAYS

            WIND GUST 65 MPH AT YAQUINA BAY BRIDGE.

0200 PM     NON-TSTM WND GST 10 N NEWPORT            44.77N 124.05W
11/10/2006  E61.00 MPH       LINCOLN            OR   PUBLIC

            WIND GUST 61 MPH AT CAPE FOULWEATHER.

0200 PM     NON-TSTM WND GST LINCOLN CITY            44.97N 124.01W
11/10/2006  M66.00 MPH       LINCOLN            OR   PUBLIC

            WIND GUST OF 66 MPH.

&&

RNELSON

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 10:22 AM PSTHigh Wind WatchPQR26 hr

Nearby

Wind Advisories in Oregon, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.